- HealthYahoo Life
The actress is working with a sexual wellness company that is legitimizing vibrators and other sexual props.
- CelebrityYahoo Celebrity
- EntertainmentIn The Know
Man horrifies TikTok after making ‘creepy’ discovery in new neighborhood: ‘I don’t think this is normal’
A TikTok user is going viral after allegedly finding “hidden speakers” in his neighborhood — and viewers are very, very creeped out.
After receiving the Pfizer-BioNTech, Moderna, or Johnson & Johnson vaccines, many people feel relief — and many also experience some temporary side effects, including nausea, muscle pain, and headaches. Doctors agree that, unless they last longer than a few days, none of these reactions are cause for concern. But now, people are worrying about a new, previously unreported side effect: heavier, early, or otherwise irregular menstrual periods. In February, Kate Clancy, PhD, asked her Twitter followers whether any menstruators had noticed anything odd after receiving the vaccine. “A colleague told me she has heard from others that their periods were heavy post-vax,” she wrote. “I’m a week and a half out from dose 1 of Moderna, got my period maybe a day or so early, and am gushing like I’m in my 20s again.” Dr. Clancy’s replies were inundated with similar stories. Some said they started spotting unexpectedly; several mentioned that they were experiencing period symptoms, including cramping and bleeding, for the first time since getting IUDs or going through menopause. And similar conversations are happening elsewhere on the internet, too: There are numerous threads on Reddit tracking the relationship between menstruation and the vaccines. After her tweet gained traction, Dr. Clancy began collecting information for a scientific research study devoted to the vaccine’s impact on periods. As of now, there’s no scientific evidence of a direct connection. According to the Centers for Disease Control and Prevention (CDC), which has been tracking side effects through the Vaccine Adverse Event Reporting System (VAERS), at least 32 people reported changes to their periods — but this isn’t a huge reason to worry, since around 56,000 people were included in the report. However, there are a few possible reasons for the pattern documented on Twitter and Reddit. Heather Bartos, MD, a Texas OB-GYN, says that any change in stress level (even if that change is just pure, straight-up relief) can impact your period. She’s observed these changes since the beginning of the COVID-19 pandemic, and since people have started to get vaccinated. “Just the stress of the pandemic, people have come in with menstrual irregularities, not having periods,” Dr. Bartos tells Refinery29. “I always say, a one-off or a two-off period is not a concern. But when it gets to be a three, four, five, they’re all different, that’s a little more concerning.” Dr. Bartos adds that it isn’t unusual for people with IUDs to notice unusual bleeding when they get a cold or other flus and infections. And if you’re experiencing side effects from the vaccine, particularly a fever, you might notice a more painful period. These symptoms, rather than the vaccine itself, could affect your cycle — and research has shown that, due to estrogen levels, people who menstruate are more likely to experience a stronger immune response and more powerful side effects. “If you’re having a fever, everything’s going to kind of ache. When I get a fever, the joints that are more prone to arthritis will hurt more. The areas that are prone to weakness will just ache more,” Dr. Bartos says. “So if you have a history of endometriosis or adenomyosis, or these kinds of things where it’s just not normal tissue and it gets crampy anyway, it’s likely to get worse if there’s a fever.” Periods and menstrual pain are far too often medically overlooked and written off — just look at how long it takes for someone to be diagnosed with endometriosis — so any possible connection between menstruation and the COVID vaccine is worth investigating. Dr. Bartos notes that the vaccine is still new, and there’s still a lot for epidemiologists to study. But right now, there’s tons of evidence supporting the fact that even the worst of the vaccine’s side effects are temporary and harmless. “People think that the side effects of vaccines are harmful, and they get worried when they look at it and read into it, but it’s actually a good thing,” Abisola Olulade, MD, a San Diego-based physician, tells Refinery29. “It tells us that your immune system is working, and it’s responding in the way that we want it to.” Like what you see? How about some more R29 goodness, right here?What Happens If You Don't Have A Vaccine Reaction?COVID Vaccine Booster Shots Are ComingThe COVID-19 Vaccines May Have Surprising Benefits
- CelebrityYahoo Life